Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 170, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Nov 6, 2005, 3:53 PM EST for 8 counties in New York; Bradford County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 3:53 PM EST (20:53 UTC)
- Expired
- Nov 6, 2005, 4:45 PM EST
- In force
- 52 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Cayuga County, NY, Chemung County, NY, Cortland County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 12:50 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:45 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 6, 2:45 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EST SUN NOV 6 2005 .SHORT TERM (TONIGHT - TUESDAY)... VERY ACTIVE OVER THE NEAR TERM...WITH SQUALL LINE GETTING READY TO ENTER OUR WESTERN ZONES AS OF THIS WRITING. LINES OF CONVECTION...SOME OF IT SEVERE...WILL PERSIST INTO THE EARLY EVENING...ALONG AND AHEAD OF INCOMING COLD FRONT. LATER TONIGHT...FOCUS WILL SHIFT TO MORE SYNOPTIC-SCALE GUSTY WINDS ACROSS OUR NORTHERN / WESTERN ZONES...AS THE SOUTHERN FRINGES OF GOOD ISALLOBARIC FORCING AFFECT THIS REGION. AS A RESULT...WEVE DECIDED TO HOIST A WIND ADVISORY OVERNIGHT FOR PORTIONS OF THE FINGER LAKES REGION...THE MOHAWK VALLEY...AND THE SOUTHERN TUG HILL. ELSEWHERE...THINGS WILL DRY OUT OVERNIGHT...WITH FAIRLY BREEZY CONDITIONS. MONDAY...WINDS WILL GRADUALLY DIMINISH...AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. OTHER THAN PERHAPS A FEW LIGHT SHOWERS OR SPRINKLES DOWNWIND OF LAKE ONTARIO IN THE FAR NORTH...IT LOOKS DRY WITH INTERVALS OF SUNSHINE. BY TUESDAY...A WEAK COOL FRONT IS PROGGED TO SLIP SOUTHEASTWARD ACROSS NY AND PA. WE SHOULD SEE AN INCREASE IN CLOUDS WITH THIS FEATURE...BUT LITTLE OR NO SHOWER ACTIVITY IS EXPECTED. -MJ && .LONG TERM (TUE NGT-SUN)... FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. UPPER LEVEL PATTERN WILL TREND TWD RIDGING THRU THE PERIOD WITH BRIEF POST FRONTAL TROFINESS AT THE END OF THE WEEK. LOW PRESSURE SYSTEM MOVES WELL WEST AND NORTH OF THE FORECAST AREA AROUND MID WEEK, WHICH WILL SPREAD A CHC FOR SHRA ACROSS THE AREA WEDNESDAY AND THURSDAY WITH THE ASSOCIATED FRONTS. LATEST GFS BUILDS LARGE SFC HIGH INTO THE EAST WITH DRY WEATHER FRIDAY THRU SUNDAY. -JL && .AVIATION (06/18Z - 07/18Z)... A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL MOVE THRU THE AREA FROM WEST TO EAST FROM MID AFTERNOON THRU EARLY EVENING...ROUGHLY 20Z-00Z. GUSTY SOUTH WINDS THIS AFTERNOON UP TO 25 KTS WILL INCREASE AND MAY GUST TO 40KTS OR GREATER AS THE THUNDERSTORMS MOVE THRU. AFTER THE STORMS PASS, WINDS WILL CONTINUE TO GUST FROM THE WEST UP TO 35 KTS. THE WINDS WILL TAPER OFF SOME DURING THE OVERNIGHT THRU MORNING, WITH RANGES OF 15-25KTS EXPECTED. VFR CEILINGS THIS AFTN WILL LOWER TO MVFR WITH THE LINE OF SHOWERS AND STORMS...BRIEF IFR IS POSSIBLE DURING HEAVY RAIN WITH THE STORMS. PERIODS OF BKN-OVC MVFR THIS EVENING AND OVERNIGHT BEFORE IMPROVING TO SCT-BKN VFR EARLY MONDAY. -JL && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...TORNADO WATCH UNTIL 6 PM EST FOR STEUBEN...YATES...CHEMUNG...TIOGA...TOMPKINS...SCHUYLER...CAYUGA... SENECA...CORTLAND...AND ONONDAGA COUNTIES. ALSO A WIND ADVISORY IN EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY...FOR STEUBEN...YATES...SCHUYLER...TOMPKINS...SENECA...CAYUGA...ONONDAGA... CORTLAND...MADISON...AND ONEIDA COUNTIES. .PA...TORNADO WATCH IN EFFECT UNTIL 6 PM EST FOR BRADFORD COUNTY.
Hazardous weather outlook, Nov 6, 2:39 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 239 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 239 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. PADAVONA
In the hours before
Special weather statement, Nov 6, 10:30 AM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062100- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 1030 AM EST SUN NOV 6 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE SUNDAY AFTERNOON AND EVENING, WITH A LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY AND PRECEDE IT. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE, WITH WIND GUSTS OF GREATER THAN 50 MPH. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER BETWEEN 1 PM AND 3 PM. THE THUNDERSTORMS WILL AFFECT THE INTERSTATE 81 CORRIDOR BETWEEN 2 PM AND 5 PM, THEN ADVANCE INTO THE MOHAWK VALLEY, POCONOS, AND CATKSILLS AROUND SUNSET. BEHIND THE FRONT SUNDAY EVENING, SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE, WITH GUSTS OF 40 TO 50 MPH POSSIBLE, PARTICULARLY OVER THE FINGER LAKES, MOHAWK VALLEY, AND SOUTHERN TUG HILL OF CENTRAL NEW YORK. THE WINDS WILL GRADUALLY SUBSIDE ON MONDAY. THE HEAVY RAINS OF OCTOBER, COMBINED WITH THE RECENT SNOW AND HIGH WIND EVENTS, HAVE LIKELY WEAKENED THE ROOT SYSTEMS OF SOME TREES. THIS WILL ADD TO THE LIKELIHOOD OF DOWNED TREES SUNDAY AND SUNDAY NIGHT. THE NATIONAL WEATHER SERVICE IN BINGHAMTON WILL CONTINUE TO MONITOR THIS SITUATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR LATER STATEMENTS. YOU MAY ALSO VISIT OUR WEB SITE AT WEATHER.GOV. PADAVONA / JUREWICZ
Local storm report, Nov 6, 3:26 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL JASPER 42.12N 77.50W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
ALSO IN CANISTEO
0322 PM HAIL BATH 42.34N 77.32W
11/06/2005 0.75 INCH STEUBEN NY EMERGENCY MNGR
&&
MJCLocal storm report, Nov 6, 3:45 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BATH 42.34N 77.32W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0335 PM TSTM WND DMG ADDISON 42.11N 77.23W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:24 PM EST | Wind Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Schuyler and 4 more | 8 hr |
| Nov 6, 2:29 PM EST | Severe Thunderstorm Warning | BGM | Steuben | 46 min |
| Nov 6, 3:13 PM EST | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 47 min |
| Nov 6, 4:31 PM EST | Severe Thunderstorm Warning | BGM | Madison, Oneida | 59 min |
| Nov 6, 4:44 PM EST | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Otsego, Tioga | 46 min |
| Nov 6, 5:28 PM EST | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 47 min |
| Nov 6, 6:09 PM EST | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Nov 6, 6:43 PM EST | Severe Thunderstorm Warning | BGM | Sullivan | 62 min |
| Nov 6, 5:15 PM EST | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 60 min |
| Nov 6, 5:56 PM EST | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 64 min |
| Nov 6, 6:15 PM EST | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 18 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.